A Case of Suspected Clozapine Related Myocarditis

Thanasan S, Rusdi AR

Abstract


The atypical neuroleptic clozapine is known to have considerable advantages over typical neuroleptics in the treatment of Schizophrenia. It has been used successfully to treat children and adults. However, generally psychiatrists resort to it only after trying many other antipsychotics. This presentation will include a case report of a 37-year-old Chinese man who developed palpitations, headache, and fever of sudden onset. An illustration of the subsequent clinical features and laboratory investigation will be given. Increased usage in the future may be brought about by enhanced knowledge on the early signs and symptoms of cardiac related side effects, stringent monitoring for cardiac related side effects  and a deeper understanding of its pathophysiology.

Keywords


clozapine, myocarditis, schizophrenia

Full Text:

PDF
x
Message